MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW SPRING WIRE GUIDE COMPONENT; WIRE GUIDE CATHETER

ARROW INTERNATIONAL LLC ARROW SPRING WIRE GUIDE COMPONENT; WIRE GUIDE CATHETER
Catalog Number AW-16402
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "picu app was placing a line using the arrow spring-wire guide with arrow advancer.During the placement, the wire frayed causing failure of the line placement." no retained material was evaluated.The patient was restuck for line placement.The patient current condition is reported as "fine".
 
Additional Manufacturer Narrative
Qn#(b)(4) the report that the guide wire separated was confirmed through examination of the returned sample.The customer returned one guide wire and the product packaging for evaluation.Signs-of-use were observed on the returned guide wire.The guide wire was observed to be separated.Visual inspection revealed the guide wire was separated into two segments near the distal end.No significant kinking was observed on the core wire segments.Microscopic examination confirmed the damage.Both welds were present at the ends of the core wire segments and appeared full and spherical.The guide wire segments measured 668mm and 10mm via calibrated ruler, totalling 678mm, which was within the specifications of 677.8-687.4mm per product drawing.The guide wire outer diameter (od) measured 0.44mm via calibrated caliper which was within the specifications of 0.432-0.457mm per product drawing.Functional inspection of the guide wire could not be performed due to the damage.A manual tug test confirmed the distal and proximal welds were intact.The instructions-for-use (ifu) provided with this kit warns the user, "precaution: if resistance is encountered when attempting to remove spring-wire guide after catheter placement, spring-wire may be kinked about tip of catheter within vessel.To minimize the risk of spring-wire guide damage withdraw catheter relative to spring wire guide about 2-3 cm and attempt to remove spring-wire guide.If resistance is again encountered remove spring-wire guide and catheter simultaneously." a device history record review was performed, and no relevant findings were identified.Arrow guide wires of this size are designed and manufactured to withstand a tensile force of 2.0 pounds force.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guide wire breakage may occur if a force greater than the design specification is applied during removal.Based on these circumstances, unintentional use error caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW SPRING WIRE GUIDE COMPONENT
Common Device Name
WIRE GUIDE CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18627979
Report Number9680794-2024-00075
Device Sequence Number8093029
Product Code DQX
UDI-Device Identifier10801902122541
UDI-Public10801902122541
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K810675
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Catalogue NumberAW-16402
Device Lot Number14F19C0055
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2024
Supplement Date Received by Manufacturer02/27/2024
Initial Report FDA Received Date02/01/2024
Supplement Report FDA Received Date02/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/19/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED
Patient SexUnknown